can prednisone just stop working spontaneously?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 11/19/2007 5:07 PM (GMT -7)   
im curious to know... can prednisolone just all of a sudden stop working?

i've been on 50mg a day for 4 weeks exactly. i have 2 more to go at 50mg before i taper by 10mg per 5 days.

my bm's have become almost completely formed (which means it hurts like hell comin out)...
and no blood during these bm's

but the last few days, i have gone to the toilet more than my "getting better" once a day and there has been the tell-tale blood and bits.  and uncomfortable cramping has come back.

is it just my colon getting rid of the lining and mucous that was "ripped" up from my earlier formed bm or is it my colitis coming back or getting worse?

the pred seemed to have been doing its job (with the side effects as well) and then this goes and happens...

can pred just stop working or am i being paranoid cuz im trying to get better faster than it takes to actually heal?

help?
steph - 31 year old female - diagnosed UC in 2000
started as proctitis and now is pancolitis..this year long flare is now severe on left side only. 
50mg prednisone 1x day with breakfast
50mg imuran 1x  8pm stopped it to try and have a baby
2x 500mg mesalazine 2x day + night
colifoam 1x at night
now taking calcium supps for pred side effects
VSL#3 didnt work - Aloe Elite didnt work - Budesonide 9mg day didnt work
ive lost 40+lbs and my legs look like sticks ... ewww
 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 11/19/2007 5:42 PM (GMT -7)   
Yes, some people who are on steroids can just stop responding to them. It's sort of makes your body into that of a drug addict.....it wants more and more to get that "fix". Of course, I'm not saying this about everyone who has ever been on pred, but I have seen it where one person will start not responding as well to the steroids as before. I would say that you are still in your existing flare - if by the time it comes to taper and you are still having symptoms or if your symptoms get worse then you should call your doctor.
 @--->--SHERRY--<---@
~Left sided Uc -'92 - Colazal (9 daily), 6mp (50-75mgs), Prilosec, Biotin, Forvia, Pro-Bio, Hydrocortisone enemas**Unable to tolerate Asacol, Rowasa or Canasa** 
~Allergies - Singulair, Astelin(got the script - just haven't tried it yet!)~
~Secondary Reynauds Syndrome - '04 - Norvasc~
~Fibromyalgia - '06~
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
 
 
 
 

 
 


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 11/19/2007 6:31 PM (GMT -7)   
Yes it can...and the more times you go on it can also mean that you may become non-responsive to it as I have.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 3:15 AM (GMT -7)
There are a total of 2,905,219 posts in 318,845 threads.
View Active Threads


Who's Online
This forum has 158206 registered members. Please welcome our newest member, js100.
178 Guest(s), 5 Registered Member(s) are currently online.  Details
skeye, Samura, CatLady18, OriolCarol, fiddlecanoe